MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TANDEM INTL BIPOLAR 38OD 22ID; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED

SMITH & NEPHEW, INC. TANDEM INTL BIPOLAR 38OD 22ID; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Catalog Number 71324038
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 09/13/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient suffered a dislocation seven weeks after her hip replacement.
 
Additional Manufacturer Narrative
The affected cobalt chrome 12/14 taper femoral head, tandem international bipolar and synergy porous stem were not returned for evaluation.Our investigation including a review of complaint history revealed no additional complaints for the listed batches with the same failure mode.The devices were manufactured in 2016 and 2017.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A clinical evaluation noted that without the explant analysis and based solely on the unidentified copy of the radiological image, the exact cause of the inferolaterally displaced cup/head could not be determined.The non-radiopaque retention ring cannot be identified on the provided image.Although trauma was not reported, it is unknown if it was a precursor to such a significant dislocation.The patient impact was the reported dislocation, revision procedure, expected pain/discomfort, and a post-revision rehabilitation phase.No further medical assessment can be rendered at this time.Without the return of the actual products involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
TANDEM INTL BIPOLAR 38OD 22ID
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7962884
Report Number1020279-2018-02128
Device Sequence Number1738914
Product Code KWY
UDI-Device Identifier03596010498212
UDI-Public03596010498212
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K023743
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71324038
Device Lot Number17HM15424
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer09/18/2018
Initial Report FDA Received Date10/12/2018
Supplement Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR